Welcome! Log in or Register

Tesco Cold Relief Capsules

  • image
13 Reviews
  • easy to swallow
  • contains caffine
  • not good for night's due to caffeine
  • None at all for me!
  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    13 Reviews
    Sort by:
    • More +
      10.11.2014 21:41
      Very helpful
      (Rating)

      Advantages

      • "easy to swallow"
      • "contains caffine"
      • "non drowsy"
      • cheap

      Disadvantages

      • "not good for night's due to caffeine"

      As good as the leading brands

      I recently suffered a bad cold and luckily had got some Tesco cold and flu relief in the cupboard. I have turned from the usual Beechams and Lempsip brands as I had found that the supermarket own brand worked just as well for a fraction of the price.

      The Tesco cold and flu capsules are yellow and green in colour. The same size as a standard paracetamol and are a plastic capsule. You get a pack of sixteen for just 56p which is extremely cheap compared to Lemsip at £1,50 a pack. The perscribed for is two tablets ever for to six hours, no more than twelve tablets in a twenty four hour period. Not for children under twelve.

      The tablets are designed to relieve symptoms including,nasal and sinus
      congestion and its associated pressure and pain, headache, feverishness,
      catarrh, aches and pains. They tend to start working about thirty minutes after taking them, and I found them very good at reducing aches and pains, headaches and sore throats. As the tablets contain caffeine they are also a good pick me up and non drowsy which is great in the day, though perhaps not great to relieve symptoms at night.

      They do work just as well as the leading brands and the price makes them much more attractive. I would highly recommend them to help relieve cold and flu symptoms, and although they don't get rid of them completely they do make functioning with a cold much more manageable. Well worth the 4p a tablet in my book!

      Comments

      Login or register to add comments
    • More +
      26.10.2013 21:18
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      Help head cold and runny nose.

      Whenever I have a cold I like to work it off and not take any medication, but sometimes when I have a more head cold and a blocked up nose I give in and buy a cold relief product from a chemist or supermarket. These capsules were the pills I bought the last time I had a bad cold.

      They are housed in a strip of the capsules which are green and yellow colour and oval shape. They are easy to swallow with water and are tasteless I cannot taste any after taste in my mouth after or while swallowing them. There are 8 capsules in each strip and 16 in total.

      The dose is to take 2 of the capsules every 4 hours but no more than 8 in a day. Taking 2 does ease a thumping headache really well indeed and it takes about 20 minutes for them to take effect and ease the throbbing. It does take a few doses though before you feel much better. My last cold wasn't too severe but I was constantly sneezing and had a runny nose. It did take around 4 doses and the next day before my nose stopped running and I felt a lot better and my head cold completely disappeared.

      They do contain paracetamol so they are not to be taken with any other medication which contains paracetamol because you may overdose on the paracetamol. It is best to either take these capsules to ease the headache or take your favourite brand of paracetamol. I don't even take these one dose and the paracetamol tablets the next dose. I stick with one brand and don't mix the two. That way I know how many I have taken from the strip so I don't take too many and forget I have taken them.

      For aching muscles I just have a long soak in the bath and then take some of these capsules with a hot drink and then go to bed to sleep and to sleep off the aches and pains. The next morning I usually feel a lot better because a cold is a just a cold and flu is far different and with flu these capsules I don't even think would help because flu symptoms are far heavier and a stronger medication would be needed to ease symptoms.

      This product hasn't upset my stomach and just worked well indeed to relieve my cold symptoms.

      The price for these capsules is 60p for the pack of 16. Good price indeed for 16 pills to help ease a head cold and to help a runny nose.

      There is a leaflet to read inside the box and I would suggest reading it before taking this product.

      I will buy these again and I recommend them for the price.

      I rate 5 stars.

      Comments

      Login or register to add comments
    • More +
      14.07.2013 22:54
      Very helpful
      (Rating)
      3 Comments

      Advantages

      Disadvantages

      Relieves aches and pains.

      When I had a bit of a cold awhile ago and felt so unwell my hubby just popped to Tesco's and he came home with these capsules for me to try and relieve my symptoms. I wasn't sure if they would be suitable or not and I thought he just bought the cheapest on the shelf being the person he is and always looks for the cheapest lol.

      The capsules come inside a cardboard box and the box hasn't any fancy design on the front and just the name and a picture of a couple of capsules. The capsules are inside a foil wrapper which the capsules can easily be popped from it very easily. They are oval shape and quite small ones and coated in a plastic and are yellow and green in colour. There are also 8 capsules in each strip and so a total of 16 capsules.

      I immediately took 2 of the capsules with a drink of cold water and went straight to bed, when I woke up a hour or so later, I didn't really feel any better and I took another two 4 hours later and still felt pretty much the same but by the time I had taken 6 of the capsules I began to feel a little bit better and felt more comfortable. Medication for cold relief doesn't work instantly and we have to have a little bit of patience until they take effect. These did after the 3 dosage. I couldn't wait for them to take effect because I was sick of feeling unwell and like we all know a cold isn't very pleasant and it can be exhausting.

      They are for mild cold symptoms and should be taken every 4 hours and only 2 each time. You must not take any in between each dose as it is dangerous. Some people think they work faster if take more of them but that isn't the case, care must be taken when using a product of this kind. They also contain paracetamol and so if you take any other product which does contain paracetamol you may overdose and become ill.

      They did relieve my headache symptoms and my runny nose, my nose was quite runny when I first took my first dose but it eased a little after a few doses and I was happy with how they helped symptoms. After I had taken my 4th dose I did feel much better and began to feel myself again. I think these work perfectly for a mild cold and I think they work very well at relieving symptoms. I don't think any product works any quicker than these ones to be honest and I have paid a lot of money in the past buying cold relief tablets and these have worked in exactly the same way as the other brands but far cheaper.

      They only cost just 55p for the pack of 16, for this price I think they are super value for money and so affordable and a fraction of the cost of a branded kind. I am so pleased my hubby came home with these capsules.

      They can only be taken by adults and children over the age of 12 years old. I cannot comment if they work as effectively for children because I don't have any of that age. But I would imagine they would work just as well for children of this age in my opinion.

      I think if you have a mild cold and are wanting to drop a brand like myself and buy a cheaper one, these would be more than suitable in my opinion, I can honestly say these work a treat and save lots of money. The quality of the capsules is very good and they haven't cause me to have any upset stomach problems or sickness taking them.

      I highly recommend these capsules and I will most certainly buy them again in the future and I think they are so affordable for any budget, I don't see the point of paying a fortune for cold relief capsules when these work just as well. I think Tesco have produced a fine product with these ones in my opinion and why pay more when these work a treat, just cannot go wrong for just 55p.

      Also appears on Ciao under my username pinky50.

      I give them 5 stars.

      Thank you for reading my review and I hope it has been of some help.

      Comments

      Login or register to add comments
      • More +
        21.04.2013 12:41
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        cheap and cheerful

        With all of this cold weather lately, I have once again got a bad case of the sniffles and with those sniffles comes a blocked nose and sinus pain. When I was in Tesco, I was going to buy my normal sinus relief tablets but the cold relief capsules caught my eye so I decided to compare ingredients. I discovered that each tablet contained 300mg of paracetamol, 25mg of caffeine an 5mg of phenylephrine hydrochloride. The sinus relief capsules cost 75p for a 16 pack while the cold relief capsules came in 20p cheaper at a mere 55p for the same sized packet. It was the cheaper capsules I ended up taking home with me!

        As the name suggests, these are capsules which relieve the symptoms of the cold including stuffiness. The paracetamol acts as a painkiller to relieve aches and pains, the caffeine gives the ingredients a boost and the decongestant relieves stuffiness. The paracetamol is a lower dose (300mg) per tablet than you would get in standard paracetamol tablets (500mg) but you still need to be careful not to take any other medicines containing paracetamol at the same time as you take these cold relief capsules because of the risk of accidental overdose.

        These capsules are yellow and green and easy to swallow, the coating means that they slip down easily with no bad taste. I found that the tablets started to work after around 1/2 an hour or so by helping the headache to go away. I found them fairly effective at relieving my sinus congestion; not as good as sudafed but good enough that I would buy them again. I would only use these tablets if my symptoms were fairly mild and if I was feeling really grotty would reach for a stronger medicine.

        Most sinus tablets make me droswsy, but these tablets dont. I wonder if it is because they contain caffeine or if it is because it is such a low dose of decongestant? I don't really like the fact that these tablets contain caffeine, I am actually trying to cut down the caffeine I drink from both coke and coffee so I would rather have a medicine without caffeine.

        For 55p, these tablets are great for relieving mild cold symptoms but for a bad cold or flu I would definitely go for a stronger brand.

        Comments

        Login or register to add comments
      • More +
        22.02.2013 14:27
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        Nice price and seem to help

        I've got a cold. Being, let's say thrifty I opted for Tesco own brand Cold Relief Capsules they cost 70p for 16. These aren't their max strength ones but those are dearer and I'm not 'that' ill so thought these would do.

        The capsules are for the relief of colds and flu, headache, fever, nasal and sinus congestion, catarrh and aches and pains.

        The box is different to the above picture, now they come in an orange and green pack with Cold relief printed on in white. Inside is an information leaflet and two blister packs containing eight pills each. The blisters are easy to pop out.

        The capsules themselves are green and yellow and cased in gelatine. They are quite small and easy to swallow.

        The dosage for these is two every four to six hours, but no more than twelve in twenty-four hours. These aren't suitable for the under twelves.

        Each capsule contains the active ingredients-

        300 mg paracetamol- for pain relief
        25 mg caffeine- to increase the pain relief from paracetamol and give alertness
        5 mg phenylephrine hydrochloride- decongestant to reduce nasal swelling to help you breathe

        These amounts are in less quantity than max strength cold relief tablets namely the paracetamol dose which is usually 500 mg.

        Do they work?

        I think they do. I felt ill when I woke up this morning, I didn't have a headache but had a blocked nose, blocked ears and generally felt horrible, I took two capsules at 8 o'clock. By twenty past eight I felt a bit better, my head and ears feeling clearer. My nose did feel less blocked and I could breathe through it and thinking about it my catarrh has mostly cleared up.

        After about two hours I could feel the capsules wearing off. I was starting to bung up again, I've took two more at 12.30 pm and am starting to feel less blocked up- not stopped the sneezing though!! I haven't got a headache but if I did then I would take something with a higher paracetamol content as I don't think 300 mg would be enough for me, as experience has shown me with these capsules in the past. They don't help a sore throat or cough either, but they don't claim to.

        I would recommend these for a cold, they clear my nose and make me feel brighter. On the negative side they do wear of after a couple of hours and I can't take another dose for four hours.

        4 stars from me as they help me feel better.

        Comments

        Login or register to add comments
      • More +
        03.12.2012 01:34
        Very helpful
        (Rating)

        Advantages

        • Everything!

        Disadvantages

        • "None at all for me!"

        Pure flu busting brilliance!

        A few days ago I felt really, really rough. I had a headache that I just couldn't shift and under my eyes hurt and my whole nose was killing me and causing me alot of pain. I tried to manage with just paracetamols but after taking them all day long my nose still hurt too much and my head was still banging which resulted in me getting very upset and down and so I nipped to my local Tesco store and opted to try these after looking at Sudofed which was about £3.49 for a box containing not only the same amount of capsules as this box but also a quick check of the ingredients and the amount of them showed me that these would function the same and cost me just a pound which did cheer me up a little bit!

        The Packaging:

        The box is green and yellow in colour and on the front of it there is a picture of the capsules shown and we are told that they are Tesco Max Strength Cold & Flu Capsules and that they contain Paracetamol, Caffeine And Phenylephrine 'For relief from headaches, sore throats, fever and aches and pains' and that they are easy to swallow capsules and are non-drowsy and that there are 16 capsules in the box and then on the back of the box other information listed includes being told a bit about the capsules and dosage advice is given as well as the ingredients listed, warnings and contact details for Tesco are given. Inside the box you get two white plastic and foil backed trays plus a leaflet giving more warnings and the likes.

        Taking Them:

        These are suitable for adults and children over 12 years of age and you can take 2 of these every 4 hours and as required but you are not meant to take more than 8 capsules (4 doses) in any 24 hour period. They are plastic coated red and yellow in colour with the powder of course inside.

        I think these are absolute little lifesavers in my opinion and am so glad that I found them!
        I felt so awful before taking these and just one dose gave me relief from feeling so hot and bothered, my headache disappeared within a few minutes of taking them and my nose was left feeling clearer but the pain completely vanished too! I felt the positive effects of taking them for over 4 hours and then when I started feeling a bit rubbish again I took another dose and after a couple of days I felt so much better and was able to stop taking them!

        I found these easy to take, that they didn't make feel tired at all or sick or anything adverse at all and I have nothing but positive things to say about thesee at all!

        I highly recommend these indeed and will continue to purchase these whenever I feel like a have a cold or flu in the future.

        Only available from Tesco stores costing £1.00 for a box of 16 capsules.

        This review is also posted on Ciao under this same username.

        Comments

        Login or register to add comments
      • More +
        25.11.2012 14:40
        Very helpful
        (Rating)
        1 Comment

        Advantages

        Disadvantages

        decent cold and flu relief from tesco

        Sadly at the moment I am plagued with the annoying christmas cold going around. My sister had it first, and she seems to have passed it to my mum and me and now my daughter has chicken pox so we really are just trapped at home feeling sorry for ourselves! (Me more than my daughter lol). I did have some beechams laying about but could not find any so asked my partner to bring me home some medicine after work on friday, and being the typical guy that he is, these are what he brought back!

        The box is now green and yellow all over with updated packaging to that shown in the picture above. It now costs £1 for a pack of 16 capsules (according to sneaky peek at his receipt lol) and there are 2 sheets of 8 capsules under the foil packaging. These are still one of the cheaper in the range of cold and flu medicines as when I was in Boots I struggled to find any remedy under £3 so thought I would just stick with the Beechams I had at home but when I could not find my Beechams I made the other half buy me medicine instead lol!

        A capsule contains 300mg paracetamol, 25mg of caffeine and 5mg of phenylephrine hydrochloride. They are not suitable for those under 12 and it is advised to take 2 every 4-6 hours. The capsules are green and yellow in colour and have a nice coating on them. They are mega easy to swallow, and although rather large, they are impressively easy to swallow, much more so than the Beechams capsules and I was happy at how easy they went down my throat.

        At the moment I have a completely bunged up nose, that also runs sporadically with the odd sneeze here and there. The pack pack advises to take 2 every 4 hours or so and they are to act as a decongestant. So do they work? Hmm I guess they do but only temporarily. It's weird as soon as I take them my nose feels slightly clearer, and due to the caffeine ingredient I get a little burst of energy which allows me to heave off the sofa/out of bed and tidy up a bit but then within a short time I feel run down again and I just want to lay down lol. I have been dosing myself with these since yesterday and to be quite honest I don't feel any better/worse than I did in the beginning. More often than not I think a cold just goes away on it's own but these are helping me to mope about a bit less and get some stuff done or else I think I'd never get out of pyjamas lol.

        Overall, I do not find these capsules to be miracle workers but for helping to give a boost and unblock the nose a bit they are great. In comparison to other flu and cold remedies I'd probably buy these again in future as they do a similar job and are a fraction of the price. They are easy to swallow and do provide some relief from the pains of having a cold so I would recommend them.

        Comments

        Login or register to add comments
        • More +
          20.05.2012 01:49
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          A better alternative to expensive brands, give them a go! They will work for you I'm sure if it,

          This previous winter I had terrible colds and nasties which lasted a long time and were rather frustrating. I don't always like to take pills or tablets as I don't think they are brilliant for you. It came a time when I needed some help to fight my cold! I went to tesco to pick up some lemsip cold and flu tablets as they are what I normally take to relied symptoms! I looked for them and saw these on the shelf! I had a quick look at lemsip and these and decided to go with these as they were so much cheaper and had the same description and said they fought the same problems. These were a third of the price so I though it was a no brainier. At home I use tesco ibuprofen and paracetamol, so I wasn't worries about trying these as I thought they would work like the others did.

          Price:

          You can pick up a pack of 16 capsules for only 65p, you receive two lots of 8. You are meant to take 2 at a time, If you have mild symptoms then you could only take one and this will help too. They are so much cheaper than other cold and flu tablets on the shelf which were over 3 times this price. They are definately a bargain and also they are good quality which justifies there cost, I will never go for more expensive brands again for these type of tablet as these are good and cheap.

          What are they for?:

          They are to fight all sorts if common cold and flu symptoms, such as headaches, soar thoats, blocked nose etc. they are multi purpose and contain paracetamol. They are useful as they tackle all of the main symptoms in one, so you should feel much better after not so long.

          Do they work?:

          The short answer is yes!!! They work great, I had a really congested nose and it relieved that. I also had really bad throats and this calmed them down and didn't take long at all, I was shocked at how quickly it worked too. It is never going to get rid of the symptoms, but it makes them better. The capsules are easy to swallow and they are a nice green nd yellow colour. They are not too large and I like the size of them for me. These a strong enough to make a difference. They can however only be used by people over the age of 12, so they are aimed at adults :)

          Overall:

          Thanks for reading my review, I recommend that you give these a try next time you have a cold as they worked for me and they are very cheap compared to its competing brands. They are fast acting and a lot better than you may think. These get a 5 star rating from me! Very good cold killers :)

          Josh

          Comments

          Login or register to add comments
        • More +
          06.04.2012 16:05
          Very helpful
          (Rating)
          1 Comment

          Advantages

          Disadvantages

          good cold relief

          Tesco offer own branded capsules, powders and maximum strength tablets which are designed to offer relief from the symptoms of cold and flu.
          ~Cold Relief Capsules~

          These capsules are presented in red and green cardboard box. Each box contains two blister packs with 8 capsules in each one. These tablets are not suitable for under the age of 12, who are allergic to paracetamol or who are pregnant/breastfeeding. These cold relief capsules are designed to offer relief from the symptoms you have when experiencing a cold including aches and pains, fever, headache and congestion.

          Each capsule contains 300mg paracetamol, 25mg of caffeine and 5mg of phenylephrine hydrochloride.

          Two capsules can be taken every 4-6hours and a maximum of 12 tablets can be taken in a 24hour period.

          Side effects may include nausea, insomnia or skin rash but these are rare.

          A 16pk of these capsules can be bought instore or from www.tesco.com. The are priced at 65p.

          ~My Thoughts~

          When it comes to cold and flu relief, I normally opt for store branded tablets (Asda or Tesco) as I feel leading brands such as Beechams and Lemsip are highly overpriced. I bought these for my fiance a few weeks ago but in the past few days, I have found myself taking them as I have came down with a nasty cold. I found it beneficial to take these during the day due to the caffeine in them - I don't drink coffee and have been avoiding lots of fizzy drinks so my energy levels often drop and moreso when I am feeling run down in general.

          Anyway, these capsules are super cheap and very easy to take. Each capsule is yellow and green and the capsules have a plasticy feel. They are designed to be swallowed whole (I must stress that as the first time I ever used these type of capsules, I opened the up and poured the contents into a glass of water!). They don't taste as pleasant as sugar coated capsules but they do leave a plastic aftertaste. They slip down my throat easily with a large gulp of water and don't clog in my throat.

          These capsules do work well and get to work within 30 minutes. Whilst these capsules cannot be taken with other paracetamol containing medicines, I can still use VapoRub to offer immediate relief. Whilst these tablets don't vanish my cold to the depths of hell, they do make the cold process less annoying. I wish I could just stay in bed until it passes but I can't as I have a home and toddler to look after so these capsules have been a god send and let me get on with things.

          Basically these capsules make my body less achy especially my head as the cold offer gives me a headache. They relief the painful side of a congested nose and make breathing that bit easier. I had quite a fever the other night and found the paracetamol in these capsules to effectively reduce the fever. The caffeine gives my body a boost and makes me feel less sleepy so these aren't ideal for night time use. I would opt for regular paracetamol and a hot drink or some VapoRub at night time.

          ~Conclusion~

          I find that these capsules work efficiently and two capsules offer relief for a few hours before I start to feel congested and 'bleurgh' again. It is easy enough to take an additional two and I have found myself taking 6 over the course of the day for the past 3 days. I am starting to feel a bit better and sleeping better as well. I didn't experience any side effects from these except being a bit more alert if I took them near bedtime - that was the caffeine!

          Overall these capsules are well worth the price tag and can rival the leading brands.

          Recommended!

          Thanks for reading :)

          Comments

          Login or register to add comments
          • More +
            15.03.2012 22:37

            Advantages

            Disadvantages

            Easy on the body

            I picked up a pack of these for 68p from my local Tesco when I was suffering from a cold.

            The cold capsules are green and yellow in colour and they are an oval shape. The capsules aren't maximum strength, this means that they only contain 300mg of paracetemol, compared to 500mg in the maximum strength ones. This means that these capsules are mild, they aren't as harsh on your body and they're better for you compared to ones with higher strengths.

            The cold capsules work well to unblock your nose, helping ease congestion and open up your nasal passages to allow clearer breathing. They also help with the pain side of suffering from a cold. I find that the capsules ease the aches and pains of a cold and they also help maintain headaches. They take around ten to fifteen minutes to kick in.

            The capsules are easy on the body. They don't have that "lump in the throat" feeling when you swallow them and they go down well. I find that they go down better with a glass of water as opposed to a soft drink. The capsules help to reduce fever too, lowering your body's temperature.

            For the price I think these are great value.

            Comments

            Login or register to add comments
          • More +
            14.12.2011 23:25
            Very helpful
            (Rating)

            Advantages

            Disadvantages

            Decent cold & flu capsules from Tesco.

            === The Product ===

            Tesco cold relief capsules are for use when suffering from headaches, fever, blocked nose, body aches, pains and sore throats. They can be used for almost any common ailments that are around at this time of year and usually can't be helped much by a doctor. If you are suffering from cold or flu like symptoms then Basically they can be used for anything that makes your head feel stuffy, makes swallowing difficult or makes breathing a little bit uncomfortable without being a serious problem. If you are suffering from a cold or flu then, as the title suggests, these may be the tablets for you.

            Each tablet contains paracetamol, caffeine and phenylephrine hydrochloride meaning they are ideal for reducing inflammation, stuffy noses and helping you generally feel a little more alert and alive while battling your ailment.

            === How to use ===

            Quite simply you just take one or two every four to six hours ensuring that you stick to the maximum of 8 tablets per 24 hour period.

            I tend to take my tablets with orange juice as then I ensure that I do not get any nasty taste left behind in my mouth. Because these are capsules they are nice and easy to swallow with a drink and do not get stuck at the back of my throat.

            === Do These Work? ===

            I have to say that these work very well for me. If I have a congested head or a bad headache I just take some of these and within about 30 minutes I can feel quite a lot of relief. If I am suffering from a cold or flu like symptoms then I just take these religiously for a few days and it enables me to battle through and keep going to work even when I am feeling run down. The tablets help to perk me up quite considerably and I find that I get relief for around 3 - 3 1/2 hours until I finally need to take more at around the 5 hour mark. The tablets do not completely remove all symptoms but they help greatly which is a fantastic relief when feeling run down and horrible.

            === Where can I buy these and for how much? ===

            Mine were purchased in store at Tesco for just 55p a few weeks ago but these can be purchased online also which is handy if you are doing your online shop. This price is for 16 capsules and this is absolutely fantastic value for money.

            === Overall opinion ===

            I have been very pleased with the quality of these capsules. The price is ridiculously cheap and they work fast and well. The capsules are simple to follow and as someone who has had problems with tablets in the past this is a relief to me as I do not have to panic when taking these tablets that one is going to get stuck and make me start to gag or choke.

            Just knowing that I have some of these in my handbag when I am feeling run down is enough to fill me with confidence. The quality of the tablets is excellent and they work well which is as much as I need to say really!

            Comments

            Login or register to add comments
          • More +
            30.10.2011 19:44
            Very helpful
            (Rating)
            4 Comments

            Advantages

            Disadvantages

            I'll be stocking up before this year's winter bugs arrive!

            Over the last week or so I've been feeling run down, congested and on the verge of getting a cold. Although I'm not sneezing, it all seems to be in my head and I have a constant pounding headache, I can only breathe through one nostril and when I wake in the morning I have awful congestion issues (which is keeping my other half awake at night because apparently it's causing me to snore rather loudly!).

            So, during our last shopping trip, we picked these up from Tesco. We chose the Tesco ones because they were cheaper than all the branded ones, and in all honesty I think all these cold and flu remedies contain the same ingredients so spending more doesn't really make any difference. The capsules come in a box containing 16 in total, and costs 58p from Tesco.

            The packaging for these capsules has changed a little from the picture Dooyoo have displayed, and they now come in a very vibrant red and green box. They clearly display that they are cold relief capsules on the front, and have braille translation too.

            The packaging tells us that these capsules contain paracetamol, caffeine and phenylephrine. They are designed for the relief of the symptoms of cold and flu, including nasal and sinus congestion and its associated pressure and pain, headache, feverishness, catarrh, aches and pains.

            For adults, the elderly and children 12 years or over, two capsules can be taken every 4 to 6 hours, but no more than 12 tablets should be taken in 24 hours.

            People who should avoid these tablets are:

            · Children under the age of 12
            · Women who are pregnant or breast feeding
            · Anyone allergic to paracetamol or any of the other ingredients
            · Anyone who is already taking paracetamol-containing products
            · Anyone who has liver or kidney problems, including alcoholic liver disease

            The tablets should not be taken after the expiry date, but this was two years from the date of purchase so it's very unlikely you wouldn't use them all in this period of time.

            The tablets themselves are very colourful so there's no chance of them being mistaken for anything else. They are half green and half yellow in colour, and a combination of their size, shape and the fact they have a nice coating all makes them easier to swallow. They slip down the throat very easily, but I noticed the taste of the tablets in my mouth wasn't overly pleasant. I'm not sure if it was the caffeine or just a combination of the ingredients, but it didn't taste pleasant and left a bit of a horrible aftertaste. This was soon washed down with a bit more water though.

            In terms of effectiveness, these tablets are very good at getting rid of the constant pounding you have in your head when you have a cold. On waking, I feel pretty lousy and wonder whether I can face dragging myself into work, but once I've had breakfast and taken a couple of these capsules I notice my headache disappears, and I feel a bit more alert and less like I'm about to fall asleep any second. This does wear off every four hours or so, therefore it's a good idea to take them regularly until your cold has gone. I've been taking them for a few days now and it's becoming longer and longer before the effects wear off.

            These tablets are brilliant for helping you get on with your daily life when you're struck down with a cold. I usually rely on Lemsips when I'm coming down with something, but I find it's sometimes not convenient to take these as you have to be somewhere where you can boil water. These capsules are ideal because you can just keep them in your bag and swallow them with water when you feel the need.

            I'd definitely buy these again, the only reason they don't get the full five stars is due to the nasty taste they leave in your mouth. But if they help you get through a day at work when you feel like death then it's definitely worth it!

            Comments

            Login or register to add comments
            • More +
              08.06.2011 20:01
              Very helpful
              (Rating)

              Advantages

              Disadvantages

              Decent cold and flu capsules.

              One of the many potions I have to keep in the house is my beloved sinus tablets, with my sinus's really seeming to dislike this changeable weather recently, giving me rather unpleasant headaches or dizzy spells (though thankfully never at the same time!).

              After realising I had run out, an not having the time to get my normal one's from the supermarket, I made a dash for my local Tesco express to see what they had.

              Once there I was disappointed to find they had no sinus tablets on sale at all, but found instead they had cold relief tablets, which once scrutinised on the back (as you do!), were found to offer some if not all the relief from sinus pains as my normal brand do.

              These tablets come as many do in the generic looking "sleeves" with each tablet being held within it's own foil backed pouch, which can then be easily "popped" out ready for administering, with the recommended dose being two tablets every four hours, and no more than 12 to be taken in a day, though this pack only contains 16 tablets anyway, so if you intend on being ill for a bit longer, obviously more provisions are needed! (At this point I am advised that for man flu many, many more packs will need to purchased!).

              Each tablet is in the form of a torpedo shaped jelly cased capsule, which is much easier (in my opinon) to take than the normal paracetamols, but if you struggle taking tablets not much better as these do start to dissolve in the mouth after a while, I speak from experience!

              The tablets are recommended for reducing the symptoms and providing relief from the problems associated with colds and flu, from nasal and sinus congestion, through to headaches, feverishness and even catarrh, and are ideal for someone like me who doesn't really have the time or option of stopping there daily duties to be ill, so these also contain caffeine to reduce the risk of these making you drowsy.

              For my particular problem, this being the most horrendous sinus headache behind one eye, it does take the edge off though doesn't completely rid me of my problem like my sinus tablets do, but as a make do until I can get to the supermarket tablet, this worked as well as I expected.

              As a cold relief tablet these worked very effectively, offering respite from the aching feeling I always get right at the beginning of a cold, and clearing my head enough to be able to still function during the day!

              Price wise these were a bit more expensive than I would normally consider paying for a supermarket own branded product, but these Tesco' express places know that if you are shopping there it is either from desperation or lack of time, so they can get away with charging a bit more for these products.

              For this pack I paid around the £1.50 mark, with my normal sinus tablets usually costing me 99p or less (depending if they are on offer), though these are obviously multi useable, though only the over 12's, with full instructions and directions for use, and who they are suitable for being on the pack itself, needless to say they are suitable only for people who are not allergic to paracetamol, or for the pregnant or breast feeding mother.

              These worked as well as I expected with me only marking down for the slightly more expensive price tag.

              Thanks for reading x

              Comments

              Login or register to add comments